MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC ACE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC ACE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HARH45
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 4/29/2026 d4 batch #: unknown.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a rygb the device was opened and set up as per odp.Connected to grey cable and to gen11, system showed "ready." the device was put into quiver.When passed to surgeon and inserted into trocar, surgeon noticed sealing with grey energy button took longer than usual.Opened jaws to inspect and realized the white tissue pad was not present.Fortunately, the white tissue pad was found in quiver and not in patient.A new harh45 was opened to continue the procedure.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/2/2026.D4 batch #: a97a62.Investigation summary : the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with the tissue pad detached and not returned but with evidence of body fluids and tissue pad material in the groove section of the clamp arm.The image provided by the customer shows a harh distal jaw with the tissue pad detached.The device was connected to a test handpiece and the energy system, and the device did activate during functional testing.The device was disassembled to verify the condition of the internal components and no anomalies were found.It is possible that the tissue pad condition could have contributed to the reported ¿tissue effect issues¿, this is due to the reduced compression capacity of the jaws.Based on the condition of the tissue pad, a probable cause for this damage is that the clamp of the device may have been closed and the instrument activated without tissue present.Care should be taken not to apply pressure between the instrument blade and tissue pad without having tissue between them.Keep the clamp arm open when back cutting or while the blade is active without tissue between the blade and tissue pad to avoid damage to the tissue pad.The resulting damage contributes to the removal of the pad from the clamp arm.The cleaning of the pad, not in accordance with the ifu, can also result in the removal of the pad during use.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch a97a62, and no non-conformances were identified.

Brand Name
HARMONIC ACE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key25034335
Report Number3005075853-2026-03242
Device Sequence Number9039527
Product Code LFL
UDI-Device Identifier10705036014638
UDI-Public(01)10705036014638(17)300131(10)A97A62
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K132612
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHARH45
Device Lot NumberA97A62
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/12/2026
Supplement Date Received by Manufacturer05/14/2026
Initial Report FDA Received Date04/29/2026
Supplement Report FDA Received Date06/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown